MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CAPTIFLEX; SNARE, FLEXIBLE

BOSTON SCIENTIFIC CORPORATION CAPTIFLEX; SNARE, FLEXIBLE
Model Number M00562471
Medical Device Problem Codes Mechanical Problem (1384); Failure to Cut (2587); Difficult to Open or Close (2921); Adverse Event Without Identified Device or Use Problem (2993); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a050702 captures the reportable event of snare loop unable to cut.
 
Event or Problem Description
It was reported to boston scientific corporation that a captiflex snare was used during a colonoscopy procedure performed on (b)(6) 2025.It was reported that during the procedure, the physician was unable to extend the snare from the plastic sheath, which showed signs of imminent breakage due to resistance encountered while actuating the device.In addition, it was also mentioned that there was a cutting issue.The procedure was completed with another captiflex snare.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h2: correction: block h6 (device code).Block h6: imdrf device code a050702 captures the reportable event of snare loop unable to cut.Block h11: investigation result the returned captiflex was analyzed, and a visual and microscopic evaluation noted that the flare was detached from the working length (strain relief) and handle.The device was checked under magnification and found that the working length had evidence of the flare being made.In addition, it was also found that the working length and wire were kinked at the proximal section.No other problems with the device were noted.The reported event of bands unable to cut was not confirmed.It was found that the flare was detached from the working length (strain relief) and handle.Also, the device was checked under magnification and noted that the working length had evidence of the flare being made.Additionally, it was found that the working length and wire were kinked at proximal section.These reported failures likely occurred due to manner in which the device was handled and manipulated.Excessive manipulation of the device could have induced the defects found.Based on all gathered information, the most probable root cause assigned is adverse event related to procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: imdrf device code a050702 captures the reportable event of snare loop unable to cut.Block h11: investigation result the returned captiflex was analyzed, and a visual and microscopic evaluation noted that the flare was detached from the working length (strain relief) and handle.The device was checked under magnification and found that the working length had evidence of the flare being made.In addition, it was also found that the working length and wire were kinked at the proximal section.Due to the device condition the functional and electrical test could not be performed.Lastly, the working length was not torn.No other problems with the device were noted.The reported event of loop unable to cut was not confirmed.It was found that the flare was detached from the working length (strain relief) and handle.Also, the device was checked under magnification and noted that the working length had evidence of the flare being made.Additionally, it was found that the working length and wire were kinked at proximal section.These reported failures likely occurred due to manner in which the device was handled and manipulated.Excessive manipulation of the device could have induced the defects found.Based on all gathered information, the most probable root cause assigned is adverse event related to procedure.
 
Event or Problem Description

Brand Name
CAPTIFLEX
Common Device Name
SNARE, FLEXIBLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23234702
Report Number3005099803-2025-05082
Device Sequence Number8615872
Product Code FDI
UDI-Device Identifier08714729019459
UDI-Public(01)08714729019459(17)280509(10)36464224
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K131700
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00562471
Device Catalogue Number6247
Device Lot Number0036464224
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2025
Supplement Date Received by Manufacturer11/13/2025
12/23/2025
Initial Report FDA Received Date10/07/2025
Supplement Report FDA Received Date12/08/2025
01/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown